Next Article in Journal
Performance of an Ensemble Clustering Algorithm on Biological Data Sets
Previous Article in Journal
Technical Efficiency and Total Factor Productivity Growth in the Hazelnut Agricultural Sales Cooperatives Unions in Turkey
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2011, 16(1), 77-86;

Optimization of Open Canal Cross Sections by Differential Evolution Algorithm

Department of Civil Engineering Celal Bayar University, 45140 Muradiye, Manisa, Turkey
Author to whom correspondence should be addressed.
Published: 1 April 2011
PDF [355 KB, uploaded 5 April 2016]


Open canals are important water transfer structures used in water resources systems. As such, they may require substantial amount of investment depending on its length and cross section. Therefore, cross section design should be carried out on an optimization basis. Traditionally, optimal sizing of open canal cross sections are undertaken by nonlinear optimization techniques such as Lagrange Multipliers. In this study, optimum cross sections of different canal geometries are obtained using differential evolution algorithm and the findings of these exercises are compared with those of given in related literature. It is observed that differential evolution algorithm can be well applicable to the problem and capable of giving the global optima.
Keywords: Open canal; differential evolution algorithm; optimization Open canal; differential evolution algorithm; optimization
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Turan, M.E.; Yurdusev, M.A. Optimization of Open Canal Cross Sections by Differential Evolution Algorithm. Math. Comput. Appl. 2011, 16, 77-86.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top